Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


General malaise
Oct 4, 2005

Hi... Totally successful one year treatment on sustiva/truvada; cd4 729, VL undetectable, 27%. Never had an OI. I have plenty of energy & feel totally normal except for one thing; Almost every day, usually around 3-4 pm, sometimes later, I get a sort of generalized malaise or achey feeling as though I were about to come down with something. It feels as though I had a low grade fever, but my temp. is normal. It resolves when i take an advil, but troublesome nonetheless. Do you have other patients in my situation with this complaint? Is it some sort of low-level drug toxicity. I hate to stress my liver/kidneys taking advil every day...

Response from Dr. Henry

Fatigue/malaise is fairly common in the general population and may be more common in HIV+ patients even when doing "well" blood test wise on treatment. Sustiva can have persistent subtle side effects. Assuming your renal function and other safety labs are OK (monitored when taking tenfovir) then unlikely to be due to a organ toxicity from your drug regimen. Often stress and sleep abnormalities (often aggravated by Sustiva) can cause some symptoms like you describe. KH



Previous
Treatment stopped temporarily
Next
How dangerous is it to return to New Orleans

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement